Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 232, NWS Fort Worth, TX

April 30, 2000Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2000, 3:46 AM CDT for Parker County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 30, 2000, 3:46 AM CDT (08:46 UTC)
Expired
Apr 30, 2000, 4:30 AM CDT
In force
44 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 4:05 AM CDTThunderstorm Wind 52 EWeatherford, TXA car was nearly blown off the road by high thunderstorm wind.
Apr 30, 4:10 AM CDTHail 0.75Weatherford, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 12:45 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 300847
SVRFTW
TXC367-300930-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
346 AM CDT SUN APR 30 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PARKER COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 430 AM CDT

* AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 9 MILES WEST OF WEATHERFORD...MOVING EAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEATHERFORD AROUND 355 AM CDT
  WILLOW PARK AROUND 405 AM CDT
  RENO AROUND 415 AM CDT

LAT...LON 3287 9793 3271 9794 3269 9754 3295 9756

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:45 AM CDT, 1 minute earlier.

Area forecast discussion, Apr 30, 3:45 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 AM CDT SUN APR 30 2000

SPEED MAX SHOWN ON WATER VAPOR SATELLITE HAVE SUSTAINED THE
CONVECTION...LOCATED FROM JACKSBORO TO EASTLAND AT 0830Z.  THIS
ACTIVITY APPEARED TO BE TRACKING EAST ALONG AN OUTFLOW BOUNDARY LEFT
BY SATURDAY MORNING'S ACTIVITY.  WITH THE HELP OF STRONG
INFLOW...THESE STORMS SHOULD MAINTAIN THEIR STRENGTH WITHIN THE
MOIST UNSTABLE AIRMASS AND COULD BECOME SEVERE.  REGARDING
AVIATION...BEST ESTIMATES PLACE TSRA OVER D/FW AIRPORTS 09Z-12Z.

NEW DEVELOPMENT SHOULD FIRE ALONG THE DRY LINE LATER THIS AFTERNOON
AND COULD PROGRESS INTO THE WRN AND POSSIBLY CNTRL ZONES TONIGHT.
FAVORABLE WIND SHEAR WITHIN THE PERSISTENT UNSTABLE AIR SUGGEST
SEVERE THREAT WILL CONTINUE PARTICULARLY OVER WRN 2/3.

SLOW-MOVING LOW PRESSURE SYSTEM SPELL A WET FORECAST THROUGH THE
EXTENDED PERIOD.  WE'LL HAVE TO MONITOR THE HEAVY RAINFALL POTENTIAL
ON MONDAY AND TUESDAY ALONG AND NORTH OF THE FRONT.

64

DFW 82/66/78/64 5443
ACT 84/67/80/65 4443

.FTW...WIND ADVISORY TODAY FOR WRN 2/3.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:36 AM CDTSevere Thunderstorm WarningFWDStephens, Young54 min
Apr 30, 4:25 AM CDTSevere Thunderstorm WarningFWDTarrant65 min
Apr 30, 6:13 AM CDTSevere Thunderstorm WarningFWDYoung47 min
Apr 30, 6:20 AM CDTSevere Thunderstorm WarningFWDPalo Pinto55 min
Apr 30, 7:05 AM CDTSevere Thunderstorm WarningFWDJack40 min
Apr 30, 7:43 AM CDTSevere Thunderstorm WarningFWDJack47 min
Apr 30, 7:58 AM CDTSevere Thunderstorm WarningFWDWise62 min
Apr 30, 8:54 AM CDTSevere Thunderstorm WarningFWDMontague66 min
Apr 30, 5:16 PM CDTTornado WarningFWDYoung44 min
Apr 30, 5:52 PM CDTTornado WarningFWDYoung38 min
Apr 30, 6:27 PM CDTTornado WarningFWDYoung48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.